Thursday, April 28, 2011

List of Medications That Can Cause Tinnitus


Tinnitus can have many causes. But it is surprising to be familiar with that some medications can actually cause tinnitus. Some medications are toxic to the ear (ototoxicity). Consumption of certain drugs can pbaruce tinnitus as a side effect without damage to the inner ear.

Drugs that may cause or worsen tinnitus are called ototoxic drugs. There are very few drugs ototoxic. They are rarely prescribed, and if so, they are prescribed to patients who are critically ill in hospital. In many cases these drugs are prescribed to save the life of the patient.

Some drugs that cause tinnitus include:

• Aminoglycosides: They are powerful antibiotics used to treat very serious illness.

• Cytotoxic drugs: These drugs are used to treat cancer.

• Loop Diuretics: These drugs increase urine pbaruction and are used to treat heart failure, hypertension and certain kidney disorders. They are likely to cause permanent damage to the hearing when used with other ototoxic drugs.
Aelement from this, some anti-inflammatory drugs, antibiotics, sedatives, antidepressants and aspirin also aggravate the warning signs of tinnitus. Some other drugs that may aggravate tinnitus are tablets and nasal sprays that people use to unlock blocked nose and sinuses.

If your tinnitus is caused by the medications you receive, the good remedy is to stop immediately after consulting your doctor. Some people believe that tinnitus is caused or aggravated by drugs they receive, but it is not true. Although a large number of drugs list tinnitus as a possible side effect, not everyone will develop tinnitus after taking this drug. If you're worried that the drug you use to make your tinnitus worse, you can ask your doctor to prescribe another drug that does not have tinnitus as one of the possible side effects.

No comments:

Post a Comment

Note: Only a member of this blog may post a comment.